MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-40
Medical Device Problem Codes Obstruction of Flow (2423); Infusion or Flow Problem (2964)
Health Effect - Clinical Codes Itching Sensation (1943); Muscular Rigidity (1968); Irritability (2421); Insufficient Information (4580)
Date of Event 12/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from multiple sources (healthcare provider, clinical study) regarding a patient who was receiving gablofen via an implantable pump.It was reported that the patient experienced agitation, itching in groin and increased tone.Baclofen withdrawal suspected.The patient was treated with oral baclofen and oral valium, 65 mcg single bolus of baclofen given via pump.The patient responded to bolus with decreased tone, decreased agitation, decreased clonus, and decreased itching.The baclofen dose was serially increased from 271.5 mcg/day to 622 mcg/day over a 2 year period.On (b)(6) 2022 a dye study was completed in preparation for pump replacement.During replacement surgery tissue noted around pump connector, requiring the spinal portion to be cut from pump.After replacement of spinal segment, slow egress of cerebrospinal fluid (csf) noted, a kink in the catheter was identified and resolved with repositioning and anchoring of catheter connector.Csf flow improved post revision compared to pre-revision.
 
Additional Manufacturer Narrative
Continuation of d10: product id 8596sc, serial# (b)(6), implanted: (b)(6) 2012.Product type catheter section d information references the main component of the system.Other relevant device(s) are: product id: 8596sc, serial/lot #: (b)(6), ubd: 02-may-2014, udi#: (b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50434123
Report Number3004209178-2026-14353
Device Sequence Number13131451
Product Code LKK
UDI-Device Identifier00643169508156
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2017
Device Model Number8637-40
Device Catalogue Number8637-40
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2026
Initial Report FDA Received Date08/25/2026
Date Device Manufactured04/23/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
See H11.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR
Patient SexMale
Patient Weight71 LB